Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Sep 25, 2005, 9:41 PM CDT for Limestone County, Madison County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2005, 9:41 PM CDT (02:41 UTC)
- Expired
- Sep 25, 2005, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:29 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 25, 9:29 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 PM CDT SUN SEP 25 2005
.UPDATE...
LINE OF SHOWERS AND EMBEDDED TSTORMS MOVING ACROSS CWA ATTM. MOST
INTENSE ACTIVITY IS WELL TO S OF AREA. EXPECT LINE TO CONTINUE
MOVING E THROUGH THE OVERNIGHT HRS. DWPTS RANGE FROM 68-73 AT 02Z
ACROSS CWA. WITH STRONG SOUTH FLOW AND THICK CLOUDS PERSISTING
THROUGH MORNING...DO NOT EXPECT TEMPS TO FALL MUCH AND LOW TEMPS
SHOULD RANGE FROM LOW TO MID 70S ACROSS CWA TONIGHT.
WIND GUSTS ARE BEGINING TO DECREASE BEHIND CONVECTIVE LINE. SO MAY
HAVE TO CANCEL WIND ADVISORY FOR WRN CWA BEFORE MIDNIGHT. HAVE
ADJUSTED POPS AFTER MIDNIGHT TO ACCOUNT FOR PROGRESSION OF LINE
E ACROSS CWA.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND
MORGAN.
TN...WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
88Hazardous weather outlook, Sep 25, 11:20 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 AM CDT SUN SEP 25 2005 ALZ001>010-016-TNZ076-096-097-260200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1120 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... RAINBANDS FROM THE REMAINS OF RITA WILL MOVE NORTHWARD ACROSS THE TENNESSEE VALLEY TODAY AND TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITHIN ORGANIZED RAINBANDS. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS...HEAVY RAIN AND A SLIGHT RISK OF ISOLATED TORNADOES THIS AFTERNOON AND EVENING. AS THE REMAINS OF RITA MOVE NORTHEAST OVER ARKANSAS TODAY...SURFACE WINDS WILL INCREASE TO THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH. ACROSS NORTHEAST ALABAMA AND FRANKLIN COUNTY TN...THE GUSTY WINDS WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY AS A COLD FRONT APPROACHES. RAIN CHANCES WILL TAPER OFF MONDAY NIGHT AS THE SYSTEM MOVES EAST OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON. 24/07
In the hours before
Local storm report, Sep 25, 6:37 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
637 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG ZIP CITY 34.96N 87.67W
09/25/2005 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 8 IN ZIP CITY.
&&
KWEBERSpecial weather statement, Sep 25, 6:48 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 648 PM CDT SUN SEP 25 2005 ALZ003>004-007>008-010-016-260600- CULLMAN AL-DEKALB AL-FRANKLIN AL-LAWRENCE AL-MARSHALL AL-MORGAN AL- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 819 AND HAS ISSUED TORNADO WATCH 821 UNTIL 1 AM CDT FOR THE FOLLOWING AREAS... IN ALABAMA THE NEW WATCH INCLUDES 6 COUNTIES. IN NORTH CENTRAL ALABAMA... CULLMAN. MORGAN. IN NORTHEAST ALABAMA... DEKALB. MARSHALL. IN NORTHWEST ALABAMA... FRANKLIN. LAWRENCE. THIS INCLUDES THE CITIES OF...CULLMAN...FORT PAYNE... GUNTERSVILLE...HARTSELLE...MOULTON AND RUSSELLVILLE. ALZ001>002-005>006-009-TNZ076-096>097-260100- COLBERT AL-JACKSON AL-LAUDERDALE AL-LIMESTONE AL-MADISON AL-FRANKLIN TN-LINCOLN TN-MOORE TN- THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 819 TO EXPIRE FOR THE FOLLOWING AREAS... IN ALABAMA THIS ALLOWS TO EXPIRE 5 COUNTIES. IN NORTH CENTRAL ALABAMA... LIMESTONE. MADISON. IN NORTHEAST ALABAMA... JACKSON. IN NORTHWEST ALABAMA... COLBERT. LAUDERDALE. IN TENNESSEE THIS ALLOWS TO EXPIRE 3 COUNTIES. IN SOUTHERN MIDDLE TENNESSEE... FRANKLIN. LINCOLN. MOORE. THIS INCLUDES THE CITIES OF...ATHENS...FAYETTEVILLE...FLORENCE... HUNTSVILLE...LYNCHBURG...MUSCLE SHOALS... SCOTTSBORO AND WINCHESTER. 27
Special weather statement, Sep 25, 6:53 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 653 PM CDT SUN SEP 25 2005 ALZ003-260045- FRANKLIN- 653 PM CDT SUN SEP 25 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 745 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF HACKLEBURG...OR 15 MILES SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DUKETON. ROCKWOOD. PHIL CAMPBELL. PLEASANT RIDGE. NEWBURG. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PB
Local storm report, Sep 25, 8:07 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
807 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG LEIGHTON 34.70N 87.53W
09/25/2005 COLBERT AL EMERGENCY MNGR
TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
AND 3 MILE RD
&&
PNGLocal storm report, Sep 25, 8:14 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
814 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG LEIGHTON 34.70N 87.53W
09/25/2005 COLBERT AL EMERGENCY MNGR
TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
AND 3 MILE RD. ROOF BLOWN OFF MOBILE HOME.
&&
PNGLocal storm report, Sep 25, 9:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TORNADO 11 N CULLMAN 34.31N 86.92W
09/25/2005 MORGAN AL TRAINED SPOTTER
ALONG I-65 JUST SOUTH OF THE CULLMAN AND MORGAN COUNTY
LINE.
0438 PM TSTM WND DMG ZIP CITY 34.96N 87.67W
09/25/2005 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 8 IN ZIP CITY.
0730 PM TSTM WND DMG 6 NE RUSSELLVILLE 34.57N 87.65W
09/25/2005 FRANKLIN AL EMERGENCY MNGR
EIGHT TO TEN TREES WERE BLOWN DOWN IN THE MOUNTAIN STAR
AREA NEAR HIGHWAY 77, NAILS SPLITTER ROAD, AND HIGHWAY
60.
0740 PM TSTM WND DMG LEIGHTON 34.70N 87.53W
09/25/2005 COLBERT AL EMERGENCY MNGR
TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
AND 3 MILE RD. ROOF BLOWN OFF MOBILE HOME.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:23 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 37 min |
| Sep 25, 7:43 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 32 min |
| Sep 25, 10:27 PM CDT | Flash Flood Warning | HUN | Limestone, Madison | 3 hr |
| Sep 26, 1:00 AM CDT | Tornado Warning | HUN | Marshall | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.